MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was not implanted.Section d6b: if explanted, give date: not applicable, as lens was not implanted hence not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) misfired.There was patient contact with cartridge tip.It was stated that there was iol stuck in cartridge.No incision enlargement, no vitrectomy, no prescribed meds given.No patient injury, patient well post-op.Back-up iol used to complete the surgery.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: per new information received patient is female, dob: (b)(6) 1957, right eye, other doctor, dr.(b)(6).Field below updated.Section a2: date of birth: (b)(6) 1957.Section a3: gender: female.Section d9.Device available for evaluation? yes.Returned to manufacturer on: jun 7, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: product evaluation was performed under magnification.The complaint device presented with the plunger rod advanced to the neck of the cartridge.The tip was observed to be bent in a way consistent with being dropped.In specification delivery stress marks were observed.The lens presented coated in viscoelastic with a portion torn/missing.The lens was cleaned and presented with no issues that could have contributed to the complaint event.The complaint issue dc-uncontrolled delivery was not confirmed during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.As per complaint investigation results, the product was released within specifications.Relationship between the device and the reported incident could not be determined.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17068472
Report Number3012236936-2023-01407
Device Sequence Number6841703
Product Code HQL
UDI-Device Identifier05050474731714
UDI-Public(01)05050474731714(17)260313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale